Alert archive / Ohio / High Wind Watches in 2009
High Wind Watch 1, NWS Cleveland, OH
NWS Cleveland, OH issued this high wind watch at Feb 10, 2009, 3:10 PM EST for 28 counties in Ohio; Crawford County, Erie County, Pennsylvania. It took effect at Feb 11, 2009, 7:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 10, 2009, 3:10 PM EST (20:10 UTC)
- In effect from
- Feb 11, 2009, 7:00 PM EST
- Expired
- Feb 11, 2009, 3:11 AM EST
- In force
- Issued by
- NWS Cleveland, OH
All 30 counties
Ashland County, OH, Ashtabula County, OH, Crawford County, OH, Cuyahoga County, OH, Erie County, OH, Geauga County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lake County, OH, Lorain County, OH, Lucas County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 34 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1310 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 326 m²/s²
- 0-3 km storm-relative helicity
- 390 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCLE 102010 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 310 PM EST TUE FEB 10 2009 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-110415- /O.NEW.KCLE.HW.A.0001.090212T0000Z-090212T1500Z/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON... JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON... RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO... MEADVILLE 310 PM EST TUE FEB 10 2009 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING. LOW PRESSURE OVER THE SOUTHERN PLAINS EARLY WEDNESDAY...WILL STRENGTHEN AS IT MOVES NORTHEAST TO LOWER MICHIGAN WEDNESDAY EVENING. AS THE LOW MOVES NORTHEAST A COLD FRONT WILL MOVE EAST ACROSS THE AREA WEDNESDAY EVENING. STRONG GUSTY WINDS OF 50 TO 60 MPH MAY OCCUR WITH THE PASSAGE OF THE FRONT WEDNESDAY EVENING...AND BEHIND IT WEDNESDAY NIGHT AS COLDER AIR MOVES IN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP. THESE STRONG WINDS COULD BRING DOWN TREES AND POWER LINES AS WELL AS CAUSE PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE...AND AWAY FROM WINDOWS. BE PREPARED FOR TREES BLOCKING ROADWAYS AND POWER OUTAGES. STAY TUNED TO WEATHER RADIO OR THE OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$
2 follow-up statements
000 WWUS71 KCLE 110405 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1105 PM EST TUE FEB 10 2009 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-111215- /O.CON.KCLE.HW.A.0001.090212T0000Z-090212T1500Z/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON... JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON... RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO... MEADVILLE 1105 PM EST TUE FEB 10 2009 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... A HIGH WIND WATCH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING FOR MOST OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. WINDS WILL INCREASE DURING THE DAY WEDNESDAY. DAMAGING WINDS OF 50 TO 60 MPH MAY OCCUR BY WEDNESDAY EVENING AND CONTINUE INTO EARLY THURSDAY. WINDS MAY BE LOCALLY STRONGER IF THUNDERSTORMS DEVELOP. THE STRONG WINDS WILL DEVELOP AS LOW PRESSURE OVER THE MIDWEST DEEPENS AND MOVES NORTH OF LAKE ERIE WEDNESDAY NIGHT. THE ASSOCIATED COLD FRONT WILL SWEEP ACROSS THE AREA WEDNESDAY EVENING AND STRONG WINDS WILL CONTINUE INTO EARLY THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR DAMAGING WINDS TO DEVELOP. THESE STRONG WINDS COULD BRING DOWN TREES AND POWER LINES AS WELL AS CAUSE PROPERTY DAMAGE. STAY TUNED TO WEATHER RADIO OR THE OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$
000 WWUS71 KCLE 110811 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 311 AM EST WED FEB 11 2009 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-111615- /O.UPG.KCLE.HW.A.0001.090212T0000Z-090212T1500Z/ /O.NEW.KCLE.HW.W.0001.090212T0000Z-090212T1500Z/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON... JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON... RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO... MEADVILLE 311 AM EST WED FEB 11 2009 ...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG WINDS WILL DEVELOP LATE THIS AFTERNOON AS A COLD FRONT APPROACHES THE REGION. THE COLD FRONT WILL SWEEP THROUGH OHIO THIS EVENING AND INTO PENNSYLVANIA EARLY THURSDAY MORNING. SUSTAINED WINDS BETWEEN 30 AND 40 MPH WITH OCCASIONAL GUSTS TO 60 MPH OR GREATER WILL BE POSSIBLE THROUGH EARLY THURSDAY MORNING ACROSS THE ENTIRE AREA. WINDS WILL LIKELY TAPER OFF ACROSS NORTHWEST OHIO AROUND DAYBREAK THURSDAY BUT WILL LIKELY LINGER UNTIL MID MORNING ACROSS EASTERN OHIO AND NORTHWEST PENNSYLVANIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 58 MPH OR GREATER AT ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE WITH WIND OF THIS MAGNITUDE. IF YOU HAVE A HIGH PROFILE VEHICLES BE EXTRA CAREFUL UNTIL THE WIND SUBSIDES. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this high wind watch went out at Feb 10, 12:50 PM EST, 2 hours 20 minutes earlier.
Area forecast discussion, Feb 10, 12:50 PM EST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1250 PM EST TUE FEB 10 2009
.SYNOPSIS...
A WARM FRONT WILL LIFT NORTHWARD THROUGH THE REGION TODAY AND INTO
LOWER ONTARIO THIS AFTERNOON. STRONG LOW PRESSURE ACROSS THE CENTRAL
PLAINS WILL ALLOW UNSEASONABLY WARM TEMPERATURES TO SPREAD ACROSS
OHIO AND PENNSYLVANIA TODAY AND TOMORROW. A STRONG COLD FRONT WILL
SWEEP THROUGH THE REGION WEDNESDAY AFTERNOON AND EVENING...BRINGING
GUSTY WINDS RAIN AND A RETURN TO NORMAL TEMPERATURES.
&&
.NEAR TERM /THROUGH TONIGHT/...
SHOWERS MOVED EAST OF THE AREA THIS MORNING AND SOME CLEARING
SKIES ARE MOVING EAST. AS THE LATE MORNING AND EARLY AFTERNOON
PROGRESS...WE SHOULD START TO SEE AN INCREASE IN SUNSHINE ACROSS
THE AREA. I SENT AN UPDATE TO DROP THE MENTION OF THE SHOWERS AND
ADD EITHER PARTLY SUNNY OR MOSTLY CLOUDY THEN BECOMING PARTLY
SUNNY ACROSS THE AREA.
TEMPERATURES HAVE WARMED INTO THE LOWER TO MIDDLE 50S ACROSS MUCH
OF THE AREA THIS MORNING. WE SHOULD CONTINUE TO SEE WARMING
TEMPERATURES ACROSS THE AREA DURING THE AFTERNOON AND CURRENT
FORECAST HIGHS IN THE UPPER 50S STILL LOOK GOOD. SO WILL NOT BE
MAKING ANY CHANGES IN THE TEMPERATURE DEPARTMENT.
&&
.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
FORECAST TURNS A BIT MORE PESSIMISTIC LATE TUESDAY NIGHT AND
THROUGH THE DAY WEDNESDAY. TUESDAY NIGHT SHOULD START OUT DRY BUT
SHOWERS AND THUNDERSTORMS ARE LIKELY BY DAYBREAK ACROSS MOST OF
THE AREA. BOTH THE NAM AND THE GFS SHOW A PSEUDO-WARM FRONT
LIFTING THROUGH THE AREA LATE TUESDAY NIGHT WITH SHOWERS ALONG THE
LEADING EDGE OF THE FRONT. I BROUGHT IN POPS PRETTY QUICKLY AFTER
MIDNIGHT...THE GFS IS MORE AGGRESSIVE WITH THE PRECIP POTENTIAL
THAN THE NAM BUT EITHER WAY IT LOOKS LIKE RAIN WILL BEGIN SOME
TIME AFTER MIDNIGHT ACROSS MOST OF THE AREA.
WEDNESDAY IS A REAL CHALLENGE AS THE POTENTIAL EXISTS FOR SEVERE
WEATHER...FLOODING...AND SYNOPTIC HIGH WINDS. I AM UNSURE HOW THE
SEVERE POTENTIAL IS GOING TO PLAY OUT...IF WE REMAIN TOO CLOUDY THE
SEVERE THREAT MAY BE DIMINISHED. HOWEVER IF THERE ARE A COUPLE OF
HOURS OF SUN WE COULD EASILY SEE SEVERE STORMS. TREMENDOUS AMOUNT OF
0-1,0-3, AND 0-6KM SHEAR ACROSS THE ENTIRE WEDNESDAY AFTERNOON. I
WILL OBVIOUSLY RETAIN THE MENTION OF THUNDER IN THE FORECAST AND
HIGHLIGHT THE SEVERE POTENTIAL IN THE HWO. LIFTED INDICES DROP TO 0
TO -2C...COULD END UP BEING A LOW CAPE/HIGH SHEAR EVENT IF IT
UNFOLDS.
IN TERMS OF FLOODING...I SUSPECT THE BEST THREATS WILL BE ACROSS NW
OH (WHERE THE RAIN LOOKS THE MOST LIKELY GIVEN THE FORECAST TRACK OF
THE LOW) AND ACROSS THE SNOWBELT AND NW PA (WHERE THERE ARE STILL A
COUPLE OF INCHES OF SNOW ON THE GROUND). I THINK IT IS TOO EARLY AT
THIS POINT TO ISSUE A FLOOD WATCH SINCE THERE IS SOME DISCREPANCY
BETWEEN WHERE THE AXIS OF HEAVIEST RAINFALL WILL OCCUR. HPC QPF
PAINTS NEARLY AN INCH OF RAIN OVER NW OH WITH ANYWHERE FROM 0.50 TO
0.75 INCHES ELSEWHERE. THIS SEEMS REASONABLE BUT UNTIL THE MODELS
CAN COME INTO BETTER AGREEMENT ON WHERE THE HEAVIEST RAIN WILL
OCCUR...I WILL HOLD OFF ON A WATCH. I SUSPECT THAT BY THIS AFTERNOON
THE DAY SHIFT WILL HAVE A GOOD HANDLE ON WHERE THE THREAT AREA IS
GIVE TODAYS EXPECTED SNOW MELT.
REGARDING SYNOPTIC WIND...THIS SYSTEM LOOKS LIKE IT WILL TAKE A VERY
FAVORABLE TRACK THROUGH LOWER MICHIGAN AND INTO ONTARIO. ALL
GUIDANCE SHOWS THE POTENTIAL FOR MIXING DOWN 60+KT WINDS WEDNESDAY
EVENING BEHIND THE COLD FRONT. AGAIN...IT IS TOO EARLY FOR A WATCH
THIS MORNING. HAVE BEEN MENTIONING HIGH WINDS WEDNESDAY FOR A FEW
DAYS NOW AND WILL KEEP THIS MENTION IN THE FORECAST AND HWO. AT THE
VERY LEAST THIS APPEARS TO BE AN ADVISORY EVENT...ALTHOUGH IF IT
TAKES ON A CONVECTIVE NATURE WE MAY BE ABLE TO HANDLE IT WITH SVR
TSTORM WARNINGS.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
THINGS WILL BEGIN TO WIND DOWN THURSDAY AS THE LOW PULLS OUT OF THE
REGION AND TAKES IT PRECIP WITH IT. MUCH COOLER TEMPS ARE IN STORE
FOR THURSDAY AND FOR THE REMAINDER OF THE EXTENDED FORECAST PERIOD.
I SUSPECT THAT THIS LOW WILL RACE OUT OF HERE SO QUICKLY ON THURSDAY
THAT THE PRECIP CHANCES WILL BE CONFINED TO EXTREME NE OH/NW PA SO I
WILL KEEP ALL OTHER SITES DRY. TEMPS WILL BE COLD ENOUGH FOR A
RAIN/SNOW MIX IN MOST PLACES.
NO OTHER MAJOR CHANGES MADE TO THE FORECAST...JUST RE-ORIENTED POPS
SATURDAY AND SUNDAY TO REFLECT A MORE SOUTHERLY TRACK OF A LOW
ACROSS THE OHIO VALLEY. THE NEW EURO MODEL FROM THIS MORNING BARELY
BRINGS ANY PRECIP INTO THE FORECAST AREA WHATSOEVER. I AM HESITANT
TO ABANDON POPS ALTOGETHER BUT I AM STARTING TO TREND THE FORECAST
IN THAT DIRECTION.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
WARM FRONT LIFTED NORTHEAST OF THE AREA THIS MORNING. FAR NORTH
HAS VFR CIGS AND VSBYS BUT MOST OF THE AREA UNDER MVFR CIGS.
BELIEVE MVFR CLOUDS WILL DRIFT SOUTH AND WE SHOULD GO VFR MOST
AREA FOR AWHILE THIS AFTERNOON EVENING. OTHERWISE SECOND WARM
FRONT MOVES NORTH INTO OHIO TOMORROW. WIDESPREAD MVFR AND
EVENTUALLY IFR/LIFR WEATHER WILL RETURN EARLY TONIGHT LINGERING
THROUGH THE DAY WEDNESDAY AS DEEP LOW PRESSURE MOVES NORTHEAST
TOWARD LOWER MICHIGAN WEDNESDAY EVENING. CEILING AND VISIBILITIES
COULD IMPROVE TO MVFR OR VFR AFTER THE WARM FRONT MOVES NORTH BY EARLY
WEDNESDAY AFTERNOON...BUT WIDESPREAD SHOWERS AND THREAT OF
THUNDERSTORMS WILL CONTINUE AS THE COLD FRONT APPROACHES.
.OUTLOOK...THE LOW WILL PASS TO OUR WEST AND NORTH WEDNESDAY
NIGHT AND EARLY THURSDAY. STILL RISK OF THUNDER DURING EVENING AS
COLD FRONT MOVES THROUGH. GUSTY WINDS WILL DEVELOP WEDNESDAY INTO
THURSDAY. MVFR CEILINGS WILL LIKELY LINGER THROUGH THURSDAY AND
PERHAPS INTO FRIDAY. HIGH PRESSURE SHOULD BRING VFR WEATHER LATE
FRIDAY INTO FRIDAY NIGHT. ANOTHER LOW WILL MOVE THROUGH SOUTHERN OHIO
SATURDAY BRINGING NON VFR WEATHER WITH RAIN OR SNOW.
&&
.MARINE...
WARM FRONT IS BISECTING LAKE ERIE EARLY TODAY EXTENDING FROM THE
DETROIT AREA SOUTHEAST INTO NORTHEAST OHIO. THIS FRONT WILL DRIFT
EAST OF THE LAKE THIS MORNING FOLLOWED QUICKLY BY A TROUGH OR VERY
WEAK COLD FRONT. THE TROUGH/COLD FRONT WILL MOVE ONTO THE WESTERN
BASIN OF THE LAKE BY MID MORNING AND REACH THE CLEVELAND AREA BY
NOON. EXPECT PRIMARILY SOUTH WINDS AT 10 TO 20 KNOTS WITH LITTLE OR
NO CHANGE AS THE TROUGH MOVES THROUGH IN THE AFTERNOON. NEXT LOW
WILL MOVE FROM THE CENTRAL PLAINS TUESDAY NIGHT TO SOUTHERN LAKE
MICHIGAN WEDNESDAY EVENING. AHEAD OF THE LOW SOUTH TO SOUTHEAST
WINDS WILL INCREASE THROUGH THE DAY WEDNESDAY INTO WEDNESDAY NIGHT.
AS THE LOW MOVES TO THE NORTH OF LAKE ERIE WEDNESDAY NIGHT EXPECT
WINDS TO INCREASE TO WSWLY GALES AS A COLD FRONT MOVES ACROSS
THE LAKE FROM WEST TO EAST. AT THIS TIME WILL HOLD MAX SUSTAINED
WINDS TO 40 KNOTS. EXPECT WEST GALES TO LAST THROUGH THE MORNING
THURSDAY AND POSSIBLY INTO THE EARLY AFTERNOON BEFORE DROPPING. FOR
NOW WILL HOLD OFF ON A GALE WATCH SINCE IT STILL IS IN THE 4TH
PERIOD...ALTHOUGH WOULD EXPECT A GALE WATCH DURING THE DAY SHIFT IF
MODELS REMAIN IN AGREEMENT. FRIDAY AND SATURDAY WINDS WILL BE
GENERALLY LIGHT AND UNDER 20 KNOTS AS HIGH PRESSURE BUILDS OVER THE
LAKE. THUNDERSTORMS ARE POSSIBLE AN THE LAKE WEDNESDAY AFTERNOON
AND EVENING AS WARM AIR SURGES ACROSS THE REGION AHEAD OF THE LOW.
&&
.HYDROLOGY...
RAPID SNOW MELT IS EXPECTED TO OCCUR OVER THE REMAINING SNOW PACK
ACROSS NORTHEAST OHIO AND NORTHWESTERN PENNSYLVANIA TUESDAY AND
WEDNESDAY...ESPECIALLY AS DEWPOINTS CLIMB INTO THE 40S-50S WITH
BREEZY SOUTHERLY WINDS. ACCORDING TO NOHRSC ANALYSIS MUCH OF THE
SNOW PACK REMAINS IN THE FRENCH CREEK BASIN IN NW PA...WITH 1 TO
LOCALLY 4 INCHES OF WATER EQUIVALENT STILL IN THE PACK. MUCH OF
THE RIVER ICE COVER REMAINS ALONG THE FRENCH CREEK AS WELL.
SIGNIFICANT FLOODING FROM SNOW MELT AND ICE JAMS IS POSSIBLE ALONG
THE FRENCH CREEK WEDNESDAY INTO THURSDAY DEPENDING ON THE RATE OF
MELT.
ACROSS OHIO...A THREAT OF ICE JAM FLOODING REMAINS PRIMARILY
ALONG TRIBUTARIES TO LAKE ERIE. NEW ICE JAM ACTION HAS BEEN NOTED
MONDAY AFTERNOON ON THE MAUMEE AND PORTAGE RIVERS IN NORTHWESTERN
OHIO AND ALONG THE GRAND RIVER IN NORTHEAST OHIO. PEOPLE LIVING
NEAR ICE JAM PRONE RIVERS SHOULD CONTINUE TO CLOSELY MONITOR WATER
LEVELS.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...GALE WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING FOR
LEZ061-142>149-162>169.
&&
SYNOPSIS...LEINS
NEAR TERM...LOMBARDY
SHORT TERM...LEINS
LONG TERM...LEINS
AVIATION...RANDEL
MARINE...TK
HYDROLOGY...Hazardous weather outlook, Feb 10, 10:02 AM EST, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 1002 AM EST TUE FEB 10 2009 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-111515- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 1002 AM EST TUE FEB 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. WATER FROM SNOW MELT HAS CAUSED RIVER LEVELS TO RISE ACROSS THE AREA. ALSO SOME MOVEMENT OF ICE ON THE RIVERS MAY OCCUR CAUSING MINOR ICE JAM FLOODING TODAY AND TONIGHT ON SOME STREAMS AND RIVERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. TEMPERATURES WILL REMAIN WELL ABOVE FREEZING ON WEDNESDAY WHICH WILL ALLOW FOR A CONTINUED THREAT OF ICE JAM FLOODING. WITH RAINFALL EXPECTED WEDNESDAY AND WEDNESDAY NIGHT THIS COULD LEAD TO THE POTENTIAL FOR FLOODING OF AREA CREEKS...STREAMS...AND RIVERS. THE AMOUNT OF RAINFALL WILL DEPEND ON THE TRACK OF THE LOW PRESSURE AREA THAT WILL BE MOVING THROUGH THE REGION. WINDY CONDITIONS WILL DEVELOP WEDNESDAY THROUGH THURSDAY AS STRONG LOW PRESSURE DRAGS A COLD FRONT THROUGH THE REGION. SOME STRONG TO SEVERE STORMS COULD ACCOMPANY THE COLD FRONT. THE WIND GUSTS COULD REACH 35 TO 45 MPH OR HIGHER BEHIND THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-111515- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 1002 AM EST TUE FEB 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. ICE FLOES WILL CONTINUE TO BREAK AWAY FROM THE MAIN ICE AREA OF LAKE ERIE TODAY AND TONIGHT DUE TO VERY WARM TEMPERATURES AND INCREASING SOUTHERLY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE POSSIBILITY OF ICE FLOES BREAKING AWAY FROM THE MAIN ICE AREA OVER LAKE ERIE WILL CONTINUE THROUGH FRIDAY. GALE FORCE WINDS ARE POSSIBLE WEDNESDAY NIGHT AND THURSDAY IN ASSOCIATION WITH A STRONG COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 10:01 AM EST | Gale Watch | CLE | 17 hr | |
| Feb 10, 2:53 PM EST | Flood Watch | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 14 more | 34 hr |
| Feb 10, 6:13 PM EST | River Flood Warning | CLE | Erie, Huron | 53 hr |
Nearby
High Wind Watches in Ohio, 2009High Wind Watches in Pennsylvania, 2009Every high wind watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.